Nebraska, 2004Hail in Nebraska, June 21, 2004
June 21, 2004 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 21, 12:06 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 12:06 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
106 AM CDT MON JUN 21 2004
.DISCUSSION...
IN THE SHORT TERM...MID LEVEL VORT MOVING THRU HELPING TO KICK
OFF A LINE OF STRONG THUNDERSTORMS ROLLING THRU CENTRAL NEB
THIS MORNING. STORMS ALSO BEING ENHANCED BY MOIST MID LEVEL WAA LIFT
AND STRONG UPPER LEVEL DIVERGENCE ACROSS THE AREA. EXPECT MAJORITY
OF CWA TO GET ITS FAIR SHARE OF PCPN THIS MORNING AS IT CONTINUES TO
MOVE INTO A MOIST ENVIRONMENT. BASED ON CURRENT TRENDS...STORMS
SHOULD EXIT THE ERN CWA BY LATE MORNING/EARLY AFTERNOON.
OTHERWISE...WV SATL PIX SHOWING ZONAL FLOW FROM THE NRN PLAINS TO NEW
ENGLAND WITH A SERIES OF VORT MAXES RIDING THRU. A BLOCKING HIGH
REMAINS IN PLACE OVER THE PACIFIC NW. AT THE SFC...A COLD FRONT
STRETCHED FROM THE NRN HIGH PLAINS INTO THE DAKOTAS AND NRN MIN.
OTHER THAN THE THUNDERSTORM CHANCES WED/WED NITE AND ACTIVITY THIS
MORNING...THE WEATHER PATTERN APPEARS TO BE LESS ACTIVE THRU DAY 7.
THE MODELS APPEAR TO BE ON TRACK WITH THE ANTICIPATED FRONTAL
PASSAGE THRU THE CWA THIS AFTERNOON. MODEL CONSENSUS INDICATES THE
BOUNDARY SHOULD BE WELL THRU BY 18Z THIS AFTERNOON. AM THEREFORE
INCLINED TO KEEP SMALL POPS FOR THIS AFTERNOON. TONIGHT...COOL
SURFACE HIGH PRESSURE FILTERS INTO THE PLAINS WHICH SHOULD KEEP THE
AREA DRY THROUGH TUESDAY NIGHT. LIFT INCREASES WEDNESDAY ACROSS THE
AREA AS THE ETA ADVERTISES STRENGTHENING DPVA WORKING IN TANDEM WITH
MID LEVEL WAA. BOUNDARY LAYER MOISTURE ALSO PROGGED TO RETURN AS
SOUTHERLY FLOW KICKS IN ACROSS THE PLAINS. AGAIN...BELIEVE SMALL
POPS AT LEAST WARRANTED FOR WEDNESDAY AND WEDNESDAY NIGHT TIME
FRAME AS SUGGESTED BY INSTABILITY PARAMETERS AND THE PASSAGE OF
THE NEXT FRONTAL BOUNDARY LATE WEDNESDAY NIGHT.
IN THE EXTENDED PERIODS...COOL AND DRY WEATHER APPEAR ON TAP FOR
THE PLAINS AS SFC HIGH PRESSURE SETTLES IN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DEE
Hazardous weather outlook, Jun 20, 11:42 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1242 AM CDT MON JUN 21 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-052-053-211115-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-
HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-
PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
1242 AM CDT MON JUN 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
OVERNIGHT INTO MONDAY MORNING. NO SEVERE WEATHER IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT AS
ANOTHER COLD FRONT MOVES ACROSS THE AREA. THE POTENTIAL FOR
HAZARDOUS WEATHER DURING THAT TIMEFRAME WILL BE DISCUSSED IN LATER
OUTLOOKS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY.
NEZ050-051-065>068-078-088>093-211115-
BUTLER-CASS-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAWNEE-
RICHARDSON-SALINE-SAUNDERS-SEWARD-
1242 AM CDT MON JUN 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT INTO MONDAY
MORNING...ESPECIALLY ALONG AND SOUTH OF A LINE FROM DAVID CITY TO
NEBRASKA CITY. SOME STORMS COULD PRODUCE WIND GUSTS TO AROUND
50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT AS
ANOTHER COLD FRONT MOVES ACROSS THE AREA. THE POTENTIAL FOR
HAZARDOUS WEATHER DURING THAT TIMEFRAME WILL BE DISCUSSED IN LATER
OUTLOOKS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED OVERNIGHT...
BUT ANY REPORTS RECEIVED SHOULD BE RELAYED TO THE NATIONAL WEATHER
SERVICE. SPOTTER ACTIVATION SHOULD NOT BE NEEDED ON MONDAY.
MILLER
Hail, Nemaha
- When
- June 21, 3:00 AM CST
- Where
- Nemaha County, 2 mi SW of Julian
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.500, -95.900
Hail up to 1.25 inches in diameter destroyed a swath of corn 1 mile wide and 3 miles long south of Julian.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 21, 2004$176 million · F1 · 79 events
- Rip Current in Guam, June 21, 20041 death · 1 event
- Tornado and Hail in Texas, June 21 to 22, 2004$3.8 million · F0 · 16 events
- Tornado and Hail in New Mexico, June 21, 2004$300,000 · F0 · 16 events
- Hail and Damaging Winds in Mississippi, June 21, 2004$70,000 · 1 in hail · 14 events
- Flash Flooding and Flooding in Oklahoma, June 21 to 24, 2004$50,000 · 1.75 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 21, 2004$49,000 · F0 · 7 events
- Flash Flood in South Carolina, June 21, 2004$50,000 · 1 event
- Flash Flood in South Carolina, June 21, 2004$50,000 · 1 event
- Flash Flooding and Hail in Texas, June 21, 2004$20,000 · 1.75 in hail · 5 events
- Hail in Utah, June 21, 2004$24,000 · 0.01 in hail · 1 event
- Lightning Strike in Florida, June 21, 20042 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405189.